HomeAnswersFamily PhysiciandelusionMy psychiatric medicines are causing hormonal side effects. Why?

My psychiatric medicines are causing hormonal side effects. Please advise.

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 5, 2018
Reviewed AtJanuary 29, 2024

Patient's Query

Hi doctor,

I was taking Soltus 100 mg for delusion problem for a year. Now, I am absolutely fine. Before a month, the doctor has reduced my dosage to Soltus 75 mg. Now, I am facing hormonal problems like weight gain and amenorrhea. I am having my menstrual cycles once in two months (after taking some progesterone stimulant only).

The gynecologist told me to reduce the dosage of the psychiatric medicines as it can cause side effects when you are taking medicines for the hormonal problems. Also, I have raised prolactin level (131 mIU/L) that is too high. Please suggest some medicines.

Hello,

Welcome to icliniq.com.

You are suffering from delusion disorder and you are taking Tablet Soltus 75 mg for the problem. It can lead to raised prolactin level as side effects. So, either dosage reduction is needed or this drug should be replaced by another antipsychotic medication and psychotherapy like behavioral counseling can also be beneficial.

I hope this will help you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Goswami Parth Rajendragiri
Dr. Goswami Parth Rajendragiri

Pathology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Family Physician

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy